Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 29, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Mar 16, 2011, 4:07 PM EDT. It took effect at Mar 17, 2011, 5:00 AM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2011, 4:07 PM EDT (20:07 UTC)
- In effect from
- Mar 17, 2011, 5:00 AM EDT
- Expired
- Mar 18, 2011, 3:44 AM EDT
- In force
- 23 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
130 WHUS73 KAPX 162007 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 407 PM EDT WED MAR 16 2011 LMZ323-342-344>346-170415- /O.NEW.KAPX.SC.Y.0029.110317T0900Z-110318T0300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 407 PM EDT WED MAR 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 11 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 11 PM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
6 follow-up statements
783 WHUS73 KAPX 170220 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1020 PM EDT WED MAR 16 2011 LMZ323-342-344>346-170900- /O.CON.KAPX.SC.Y.0029.110317T0900Z-110318T0300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1020 PM EDT WED MAR 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
029 WHUS73 KAPX 170751 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 351 AM EDT THU MAR 17 2011 LMZ323-342-344>346-171600- /O.CON.KAPX.SC.Y.0029.110317T0900Z-110318T0300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 351 AM EDT THU MAR 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
990 WHUS73 KAPX 171432 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1032 AM EDT THU MAR 17 2011 LMZ323-342-344>346-172245- /O.CON.KAPX.SC.Y.0029.000000T0000Z-110318T0300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1032 AM EDT THU MAR 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
745 WHUS73 KAPX 171926 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 326 PM EDT THU MAR 17 2011 LMZ323-342-344>346-180330- /O.EXT.KAPX.SC.Y.0029.000000T0000Z-110318T1100Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 326 PM EDT THU MAR 17 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
166 WHUS73 KAPX 180239 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1039 PM EDT THU MAR 17 2011 LMZ323-342-344>346-181000- /O.CON.KAPX.SC.Y.0029.000000T0000Z-110318T1100Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1039 PM EDT THU MAR 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
148 WHUS73 KAPX 180744 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 344 AM EDT FRI MAR 18 2011 LMZ323-342-344>346-180845- /O.CAN.KAPX.SC.Y.0029.000000T0000Z-110318T1100Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 344 AM EDT FRI MAR 18 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 16, 4:01 PM EDT, 6 minutes earlier.
Area forecast discussion, Mar 16, 4:01 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
401 PM EDT WED MAR 16 2011
.SYNOPSIS.../ISSUED AT 359 PM/
HIGH PRESSURE WILL MOVE OFF TO OUR EAST TONIGHT. A WAVE OF LOW
PRESSURE MOVING THROUGH SOUTHERN CANADA THURSDAY INTO THURSDAY
NIGHT...WILL LIKELY BRING SOME RAIN...DRIZZLE AND FOG...ALONG
WITH MILD TEMPERATURES. HIGH PRESSURE WILL THEN BUILD IN TO START
THE WEEKEND RESULTING IN COOLER TEMPERATURES AND PRECIPITATION FREE
CONDITIONS.
AJS
&&
.SHORT TERM.../ISSUED AT 359 PM/...TONIGHT
TONIGHT...SURFACE RIDGE AXIS SLIDES EAST TOWARD THE MID ATLANTIC
COAST WITH LOW LEVEL RETURN FLOW DEVELOPING OVER THE GREAT LAKES.
WEAK SURFACE WARM FRONT POSITIONED ACROSS EASTERN UPPER MICHIGAN
WITH LIGHT SOUTH/SOUTHWEST FLOW OVER NORTHERN LOWER. MID/HIGH CLOUDS
WILL INCREASE AND THICKEN OVERNIGHT AS WARM/MOIST AIR ADVECTS
NORTHWARD. DIFFICULT TO SEE MUCH OF ANY PRECIPITATION MAKING IT
INTO THE AREA BEFORE DAYBREAK...AS MODELS CONTINUE TO KEEP A DRY
LAYER BETWEEN 850-700MB ON FORECAST SOUNDINGS. POSSIBLY A FEW
SPRINKLES OVER EASTERN UPPER AFTER MIDNIGHT WITH SLIGHTLY MORE
FORCING THANKS TO A WEAK TROF OVER LAKE SUPERIOR. CLOUDS AND LOW
LEVEL MOISTURE INCREASE /RISING DEW POINTS/...WILL MIN TEMPERATURES
ABOVE FREEZING IN MOST AREAS.
JK
&&
.LONG TERM.../ISSUED AT 359 PM/...THURSDAY AND BEYOND
THURSDAY...FLAT SHORT WAVE RIDGING PASSING ACROSS THE STATE TO START
THE DAY..WITH SHORT WAVE ENERGY AND A JET STREAK UPSTREAM ACROSS THE
NORTHERN PLAINS AND EXTENDING NORTHEAST INTO MANITOBA/ONTARIO.
PLENTY OF MID/HIGH LEVEL MOISTURE UPSTREAM TODAY ACROSS THE
DAKOTAS...AND THAT SHOULD BE IN PLACE ACROSS NORTHERN MICHIGAN
THURSDAY MORNING. LOW LEVEL MOISTURE RETURN GETTING RAMPED UP
ACROSS THE SOUTHERN PLAINS THIS AFTERNOON...AND SHOULD INCREASE
DURING THE DAY THURSDAY BUT CONCERNED THAT GUIDANCE MAY BE A BIT TOO
MOIST IN THE NEAR SURFACE LAYERS TO START THE DAY ESPECIALLY ACROSS
UPPER MICHIGAN. DO LIKE THE IDEA OF LOWEST LAYERS MOISTENING UP
DURING THE DAY...WHETHER OR NOT THE ENTIRE COLUMN MOISTENS OR A DRY
WEDGE REMAINS IN THE MID LEVELS IS THE QUESTION (MORE DRIZZLY VERSUS
MEASURABLE PRECIPITATION). LIGHT RAIN AND DRIZZLE WORDING WILL
SUFFICE FOR NOW...AND WILL CONTINUE TO MENTION FOG POTENTIAL AS 40+
DEGREE DEW POINTS COME UP OVER REMAINING SNOW COVER. MEAN SNOWPACK
TEMPERATURES INDICATE REMAINING SNOW COVER NOT QUITE "RIPE" YET
(I.E., STILL MOSTLY BELOW 31F)...BUT ADDITIONAL LOW LEVEL MOISTURE
AND WIND SHOULD HELP HASTEN SNOW MELT THURSDAY. COLD FRONT SLIPS
THROUGH EARLY FRIDAY MORNING...WHICH WILL DRY OUT THE COLUMN IN ITS
WAKE AS STRONG SUBSIDENCE SETS IN.
FRIDAY...LOW/MID LEVEL COLD ADVECTION OVERSPREADS THE FORECAST
AREA...ALONG WITH LOW LEVEL MOISTURE (ABUNDANT CLOUDINESS ACROSS THE
CANADIAN PRAIRIES) AND DIURNAL COMPONENTS WILL LEAD TO A GENERALLY
MOSTLY CLOUDY DAY THOUGH THERE COULD BE MORE SUNSHINE ACROSS CENTRAL
LOWER. CLOUDS WILL PROBABLY LINGER INTO FRIDAY NIGHT.
EXTENDED FORECAST (SATURDAY THROUGH WEDNESDAY)...MEAN TROUGHING
ACROSS THE WEST AND FLAT RIDGING OVER THE SOUTHEAST U.S. WILL
PREDOMINATE OVER THE EXTENDED FORECAST PATTERN. RISING HEIGHTS
ACROSS THE UPPER MIDWEST AND INTO THE UPPER GREAT LAKES THIS WEEKEND
WILL AT LEAST PROVIDE A DRY START...AND COOLER RELATIVE TO
TEMPERATURES WE'VE SEEN OVER THE PAST COUPLE OF DAYS (AND WILL SEE
THROUGH THE SHORT TERM PERIOD). INCREASING WARM ADVECTION SUNDAY
AS RIDGING SLIDES EAST AND STRONG RETURN FLOW DEVELOPS. 16/00Z GFS
PRETTY AGGRESSIVE IN PULLING DEEPER MOISTURE BACK UP INTO THE
REGION...AND WHILE A MOISTURE TAP DOES DEVELOP OFF THE WESTERN GULF
OF MEXICO WILL PROBABLY TAKE A WHILE TO MOISTEN UP RESIDUAL COOL/DRY
POLAR AIR MASS THAT INVADES THE UPPER MIDWEST/GREAT LAKES REGION
THIS WEEKEND. SO WILL STUBBORNLY HANG ONTO A DRY FORECAST FOR
SUNDAY...AND KEEP PRECIP CHANCES IN FOR SUNDAY NIGHT ONCE LOW LEVEL
TRANSPORT BECOMES MORE FOCUSED ON MICHIGAN. THIS CONTINUES INTO
MONDAY AS RETURN FLOW INTERACTS WITH A WARM FRONT ADVANCING
NORTHWARD. THIS MAY BE ENHANCED BY PIECES OF ENERGY COMING OUT OF
THE MEAN WESTERN TROUGH...THOUGH THE DETAILS ARE UNCERTAIN (SOME
POTENTIAL FOR CONVECTION AS WELL ESPECIALLY ACROSS LOWER MICHIGAN).
THESE DETAILS REGARDING ENERGY COMING OUT OF THE WESTERN TROUGH
IMPACT PRECIP CHANCES THROUGH MIDWEEK (DEVELOPMENT/TIMING OF FRONTAL
WAVES). WILL MAINTAIN CONTINUITY FOR NOW BY KEEPING PRECIP CHANCES
IN FOR TUESDAY...BUT WILL SPLIT THE DIFFERENCE BETWEEN THE GUIDANCE
AND START WEDNESDAY OUT DRY (HIGHLY SUBJECT TO CHANGE IN THE COMING
DAYS)...WHICH COULD BE THE START OF A COOLING TREND FOR THE LATTER
HALF OF THE WEEK.
JPB
&&
.MARINE.../ISSUED AT 359 PM/
SOUTHERLY GRADIENT TIGHTENS UP TONIGHT AS LOW PRESSURE AND AN
ASSOCIATED COLD FRONT CROSS THE NORTHERN PLAINS AND INTO THE
MIDWEST. LOW LEVEL WARM ADVECTION WILL ENSURE STRONG OVER WATER
STABILITY...BUT GRADIENT SHOULD BE ENOUGH TO SUPPORT 15-20+ KT
SUSTAINED WINDS...AND LONG OVER WATER FETCH AND RESULTANT CHOPPY
SEAS WILL NECESSITATE SMALL CRAFT ADVISORIES FOR MUCH OF THE DAY
THURSDAY. COLD FRONT SLIDES ACROSS LAKE MICHIGAN THURSDAY NIGHT
WHICH WILL SHIFT WINDS AROUND TO THE NORTHWEST GOING INTO FRIDAY.
JPB
&&
.AVIATION.../ISSUED AT 119 PM/...VALID FOR 18Z TAFS
VFR CONDITIONS THROUGH THURSDAY MORNING...WITH AREAS OF MVFR CIGS
DEVELOPING AT KPLN AND KTVC AROUND 18Z AS LOW LEVEL MOISTURE
SURGES NORTHWARD INTO THE GREAT LAKES. MID/HIGH CLOUDS INCREASING
AFTER 00Z AS AN AREA OF LOW PRESSURE AND AN ASSOCIATED WARM FRONT
MOVE TOWARD THE GREAT LAKES. LLWS DEVELOPING AT KPLN AND KTVC
TOWARD 06Z AS SOUTHWEST FLOW INCREASES ALOFT. TIGHTENING GRADIENT
WILL RESULT IN BREEZY CONDITIONS AT ALL TAF SITES ON THURSDAY.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY FROM 5 AM TO 11 PM EDT THURSDAY FOR LMZ323-
342-344>346.
&&Hazardous weather outlook, Mar 16, 4:06 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 406 PM EDT WED MAR 16 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 171200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 406 PM EDT WED MAR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JPB
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.